Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 7, NWS San Angelo, TX

April 22, 2015Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 22, 2015, 10:51 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 10:51 PM CDT (03:51 UTC)
Expired
Apr 22, 2015, 11:15 PM CDT
In force
24 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 87 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 10:52 PM CDTFUNNEL CLOUD3 Nw Weinert, TX
Apr 22, 11:01 PM CDTHAIL 2.75Weinert, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
800 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WFUS54 KSJT 230351
TORSJT
TXC207-447-230415-
/O.NEW.KSJT.TO.W.0007.150423T0351Z-150423T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1051 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS...
  WESTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1115 PM CDT

* AT 1048 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR WEINERT...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...TORNADO...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  IRBY AROUND 1115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3331 9917 3303 9933 3332 9984 3341 9974
      3341 9969
TIME...MOT...LOC 0351Z 309DEG 26KT 3333 9968

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$
1 follow-up statement
627 
WWUS54 KSJT 230357
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 PM CDT WED APR 22 2015

TXC207-447-230415-
/O.CON.KSJT.TO.W.0007.000000T0000Z-150423T0415Z/
HASKELL TX-THROCKMORTON TX-
1057 PM CDT WED APR 22 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN THROCKMORTON AND
NORTHEASTERN HASKELL COUNTIES UNTIL 1115 PM CDT...

AT 1054 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR WEINERT...AND MOVING SOUTHEAST AT 35 MPH. ANOTHER 
POSSIBLE TORNADIC STORM WAS LOCATED 8 MILES SOUTH OF MILLERS CREEK 
RESEVOIR...MOVING SOUTEHAST AT 35 MPH.  

HAZARD...TORNADO AND BASEBALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  IRBY AROUND 1110 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. TAKE COVER IN A
BASEMENT OR STORM SHELTER NOW!

&&

LAT...LON 3331 9917 3303 9933 3332 9984 3341 9974
      3341 9969
TIME...MOT...LOC 0356Z 298DEG 30KT 3330 9964

TORNADO...RADAR INDICATED
HAIL...2.75IN

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:18 PM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Apr 22, 6:18 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT Wed Apr 22 2015

.AVIATION...
/00Z TAFS/

Isolated thunderstorms possible at KABI and KBBD this evening,
but potential is too low to include in terminal forecasts. IFR to
MVFR stratus otherwise will spread north this evening and
overnight. Have ceilings lowering to IFR at KJCT...KSOA and KBBD
as stratus was already in IFR range in the Hill Country. Ceilings
rise to VFR from west to east, 15Z through 18Z, as drier southwest
winds develop Thursday morning.

&&

.PREV DISCUSSION... /ISSUED 411 PM CDT Wed Apr 22 2015/

SHORT TERM...
(Tonight and Thursday)

..Slight Risk for severe thunderstorms mainly along and north of
a Sweetwater to Brownwood line this afternoon and evening...

Currently, we have a ridging over TX with a shortwave trough
moving northeast into the area riding along the ridge. Thick upper
level moisture is moving into the area from the southwest on the
subtropical jet stream.

At the surface, mainly southerly flow dominated west central
Texas, aside for areas north of the I-20 corridor where an outflow
boundary has stalled. There is a diffuse area of convergence that
extends roughly from the I-20 corridor in the Big Country northwest
toward the Lubbock area. This area of convergence, along with the
shortwave trough energy moving into the area are expected to
result in isolated to scattered thunderstorm development after 3
PM this afternoon. With MLCAPE values already near 2000 J/kg, and
CIN eroding quickly just north of the I-20 corridor, expect these
thunderstorms to develop in the next couple hours. Model Soundings
show SRH values of around 130m2/s2 increasing to 170m2/s2, along
with with 0-6km shear of greater than 50 knots north of the I-20
corridor this afternoon and evening. All of this would support the
development of supercells initially, with large hail and damaging
winds being the main threats. However, isolated tornadoes will
also be possible. Have kept the mention of severe wording going in
the WX grids for areas with at least a 30% chance of
precipitation. There may also be some development earlier this
afternoon south of Interstate 20, and these storms would be less
organized, but still capable of becoming strong considering the
instability available.

For Thursday, we will again see a chance for thunderstorms, mainly
east of a Sweetwater to Ozona line, and mainly during the
afternoon hours again. We have a Slight Risk of severe
thunderstorms mainly east of a Throckmorton/Coleman/Sonora line.
Models indicate the dryline pushing farther east tomorrow, roughly
to the same line as the Slight Risk area. The thick upper level
moisture is expected to be in place across the entire area
tomorrow, which may limit the eastern push of the dryline during
the afternoon tomorrow. These clouds could also limit instability
and thunderstorm/severe weather threat. However, there will still
be a chance for thunderstorms to develop, so have kept at least a
slight chance for most of the area tomorrow.

20

LONG TERM...
(Thursday night through Wednesday)

With the main focus on the short term this afternoon, this
discussion will be short. The potential for severe thunderstorms
continues into Thursday evening...as the upper through moves
closer to Texas and a surface dryline pushes into our western
counties. Some lingering showers and thunderstorms are possible
for Friday, especially across our southeastern counties. Although
the threat of severe weather will continue into Friday, the threat
will sift to mainly our southeastern counties.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 63  86  65  85  59 /  30  20  30  20   5
San Angelo 	 63  88  64  86  57 /  20  20  30  20   5
Junction 	 66  89  67  86  60 /  20  20  40  50  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04
Hazardous weather outlook, Apr 22, 3:56 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
356 PM CDT WED APR 22 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
356 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING...MAINLY ALONG AND EAST OF A LINE FROM
COLORADO CITY...TO ROBERT LEE...TO SAN ANGELO...AND TO SONORA.
ALSO...THERE IS A RISK OF NUMEROUS SEVERE THUNDERSTORMS...MAINLY
ACROSS EASTERN HASKELL COUNTY AND ALL OF THROCKMORTON COUNTY.
ALONG AND NORTH OF A BIG SPRING TO CROSS PLAIN LINE...THE PRIMARY
THREATS ARE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
WINDS...AND DEADLY LIGHTNING. ELSEWHERE ACROSS THE THREAT
AREA...THE PRIMARY THREATS ARE LARGE HAIL TO GOLF BALL
SIZE...DAMAGING WINDS...DEADLY LIGHTNING...AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A RISK OF ISOLATED TO SCATTERED SEVERE THUNDERSTORMS
LATE THURSDAY AFTERNOON AND THURSDAY NIGHT...MAINLY EAST OF A
LINE FROM STERLING CITY...TO BIG LAKE...TO SHEFFIELD. THE PRIMARY
THREATS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WE WILL NEED SPOTTERS THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Apr 22, 6:46 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     FUNNEL CLOUD     1 SE GANNON             32.55N 100.47W
04/22/2015                   FISHER             TX   LAW ENFORCEMENT

            A FUNNEL CLOUD WAS REPORTED 1 MILE SOUTHEAST OF GANNON

&&

EVENT NUMBER SJT1500161

DANIELS
Local storm report, Apr 22, 7:23 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
723 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FUNNEL CLOUD     7 NNW NOLAN             32.36N 100.31W
04/22/2015                   NOLAN              TX   PUBLIC

&&

EVENT NUMBER SJT1500162

JD
Local storm report, Apr 22, 8:40 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
840 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             6 SSW BUFFALO GAP       32.20N  99.87W
04/22/2015  E1.25 INCH       TAYLOR             TX   AMATEUR RADIO

&&

EVENT NUMBER SJT1500163

MKD
Local storm report, Apr 22, 8:47 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
847 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             TUSCOLA                 32.21N  99.80W
04/22/2015  E1.00 INCH       TAYLOR             TX   TRAINED SPOTTER

&&

EVENT NUMBER SJT1500164

JD
Special weather statement, Apr 22, 9:01 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT WED APR 22 2015

TXZ127-128-139-230230-
TAYLOR TX-COLEMAN TX-CALLAHAN TX-
901 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
TAYLOR...COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 857 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LAWN...OR ABOUT 19 MILES SOUTH OF ABILENE...MOVING SOUTHEAST AT 20
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  GOLDSBORO BY 920 PM CDT
  OPLIN BY 930 PM CDT

LAT...LON 3199 9962 3205 9972 3208 9972 3208 9976
      3215 9986 3227 9978 3219 9950
TIME...MOT...LOC 0201Z 298DEG 16KT 3216 9972
Special weather statement, Apr 22, 9:31 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
931 PM CDT WED APR 22 2015

TXZ128-139-230300-
COLEMAN TX-CALLAHAN TX-
931 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
COLEMAN AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 929 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
OPLIN...OR ABOUT 20 MILES NORTH OF COLEMAN...MOVING EAST AT 20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBJECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...

THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE COLEMAN BY 940 PM CDT
  US-283 NEAR THE COLEMAN-CALLAHAN COUNTY LINE BY 955 PM CDT

LAT...LON 3193 9941 3208 9967 3208 9963 3215 9963
      3221 9959 3213 9929
TIME...MOT...LOC 0231Z 291DEG 15KT 3209 9954

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:18 PM CDTTornado WarningSJTNolan, Taylor27 min
Apr 22, 7:44 PM CDTTornado WarningSJTNolan, Taylor31 min
Apr 22, 8:13 PM CDTSevere Thunderstorm WarningSJTCallahan, Runnels, Taylor47 min
Apr 22, 9:01 PM CDTSpecial Weather StatementSJTTaylor29 min
Apr 22, 9:31 PM CDTSpecial Weather StatementSJTColeman29 min
Apr 22, 10:06 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton39 min
Apr 22, 10:16 PM CDTTornado WarningSJTHaskell, Throckmorton29 min
Apr 22, 10:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton43 min
Apr 22, 11:05 PM CDTSevere Thunderstorm WarningSJTHaskell40 min
Apr 22, 11:09 PM CDTSevere Thunderstorm WarningSJTThrockmorton51 min
Apr 22, 11:15 PM CDTTornado WarningSJTHaskell, Throckmorton30 min
Apr 22, 11:45 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton45 min
Apr 23, 12:31 AM CDTSpecial Weather StatementSJTShackelford29 min
Apr 23, 4:39 PM CDTSpecial Weather StatementSJTFisher36 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.